Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Case Report

Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Induced by Imatinib

Author(s): F. Zgolli, I. Aouinti, O. Charfi, T. Badri, S. Elaidli, S. Kastalli, G. Lakhoua and A. Zaïem*

Volume 14, Issue 2, 2019

Page: [151 - 154] Pages: 4

DOI: 10.2174/1574886314666190130150243

Price: $65

Abstract

Introduction: Imatinib is the treatment of choice in patients with locally advanced or metastatic gastrointestinal stromal tumours (GIST). Clinical tolerance of imatinib is excellent except for the common adverse drug reaction (ADR). Drug rash with eosinophilia and systemic symptoms (DRESS syndrome) is a severe, potentially life-threatening drug-induced hypersensitivity reaction, characterized by cutaneous eruptions, fever, diffuse lymphadenopathy, along with eosinophilia, and elevated liver function tests. This ADR is rarely reported with imatinib. Only four cases of DRESS syndrome associated with imatinib have already been published.

Case Report: We report an exceptional case of DRESS syndrome associated with imatinib in a 46 year-old woman with GIST. Two weeks after she had started imatinib therapy, she developed a skin rash, with eosinophilia and elevated liver tests. Plasma level of imatinib was within the therapeutic range. Imatinib was immediately discontinued. A favourable outcome was slowly observed after the drug had been stopped.

Results and Conclusion: This case was scored three according to the European Registry of Severe Cutaneous Adverse Reactions Study Group (RegiSCAR). The Naranjo score for imatinib was five (probable).

Keywords: Drug hypersensitivity syndrome, DRESS syndrome imatinib, pharmacovigilance, adverse drug reaction, CML, GIST.

Graphical Abstract
[1]
Din OS, Woll PJ. Treatment of gastrointestinal stromal tumor: Focus on imatinib mesylate. Ther Clin Risk Manag 2008; 4: 149-62.
[2]
Guilhot F. Indications for imatinib mesylate therapy and clinical management. Oncologist 2004; 9: 271-81.
[3]
Sweetman SC. In: Martindale. The complete drug reference. Pharmaceutical Press 36th ed. London: press UK.
[4]
Descamps V, Ranger-Rogez S. DRESS syndrome. Joint Bone Spine 2014; 81: 15-21.
[5]
Naranjo CA, Busto U, Sellars EM, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981; 30: 239-45.
[6]
Goldman J, Duval-Modeste AB, Lambert A. Imatinib induced DRESS. Ann Dermatol Venereol 2008; 135: 393-6.
[7]
Kumar M, Mandal PK, Dolai TK, Bhattacharrya M. Imatinib causing drug rash with eosinophilia and systemic symptoms: A rare cutaneous reaction. Indian Dermatol Online J 2014; 5: S120-2.
[8]
Vatel O, Aumont C, Mathy V, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS) induced by imatinib in chronic myeloid leukemia. Leuk Lymphoma 2017; 58: 473-4.
[9]
Saidi W, Lahouel I, Laarif M, Aounallah A. A new case of imatinib-induced drug reaction with eosinophilia and systemic symptoms. Indian J Dermatol Venereol Leprol 2017; 83: 224-6.
[10]
Fregert S. Manual of contact dermatitis. 2nd ed. Copenhagen: Munksgaard 1981; pp. 71-6.

Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy